Hail, Tyler
- When
- April 26, 10:25 PM CST
- Where
- Tyler County, 0.69 mi N of Chester
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.930, -94.600
The Tyler County Emergency Manager reported 1 inch hail in Chester.
A cold front stalled across Southeast Texas during the 27th while an upper disturbance moved across the region. This resulted in severe storms developing near the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A cold front stalled across Southeast Texas during the 27th while an upper disturbance moved across the region. This resulted in severe storms developing near the boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 26, 5:17 PM CST, 5 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 617 PM CDT Wed Apr 26 2023 ...New AVIATION... .SYNOPSIS... Issued at 339 PM CDT Wed Apr 26 2023 KLCH and KPOE radars show some scattered convection progressing east across central LA, while some widely scattered showers have been developing across SE TX as well as portions of Acadiana. Very modest capping noted on GFSBufr soundings today along with weak forcing mechanisms has resulted in rather sparse convection across the area despite sufficient moisture and instability. Latest surface analysis shows a weak warm front from near Woodville eastward to near Opelousas, while a weak outflow boundary (per KPOE radar) was sagging slowly southward in the vicinity of the front. Dewpoints south of the boundary are in the middle to upper 60s, while further north dewpoints are in the upper 50s to lower 60s. Temperatures as of 4 PM range from the mid 60s across central LA to near 80 across the southern zones. 24 && .SHORT TERM... (Tonight through Friday night) Issued at 339 PM CDT Wed Apr 26 2023 Showers and storms will be increasing tonight as a potent mid to upper level shortwave pivots east across the southern plains. Most of the activity is expected after midnight as a cluster of storms currently developing in the vicinity of a surface low across N TX moves east to southeast this evening. The latest 20Z update of SPC's Day 1 SWO shows an expansion of the SLGT risk for severe weather that was originally positioned over our NW zones. CAM guidance shows an organized complex of storms approaching our northwest zones between 10 PM and midnight, with the complex evolving into a bow echo feature as it progresses eastward across the CWA overnight. The primary risk with these storms will be damaging winds, although a lesser risk of isolated tornadoes and large hail will also be in place. The SLGT risk continues into Day 2 across southern LA, mainly southeast of a line from Lake Charles to just north of Ville Platte as convection is expected to eastward across the Acadiana region Thursday morning. With PWATs climbing to between 1.5 and 1.7 inches just ahead of the surface low and cold front, moisture should be adequate for some storms to produce heavy rainfall with high rainfall rates. WPC has outlined the area in MRGL risk for excessive rainfall, across the northwest half of the area for tonight and over the southeastern half of the area for Thursday morning. Average storm total amounts are expected to be between 1 to 2 inches, but localized higher amounts will be possible which could lead to isolated flooding of urban and poor drainage areas. CAMs also show some variations in timing of the complex as it moves through the area, with the NAMNest on the faster end of the spectrum. Blended NBM PoPs with various CAM members to depict a broader PoP spectrum over the area to account for these timing discrepancies overnight and into Thursday. Some of the hi res models also show some redevelopment during the afternoon as the main cold front moves through the region, and similar to the situation last Friday, will depend on how well the atmosphere recovers from the earlier storms along with how much instability can be generated during daytime heating. At this time, no severe risk is expected with any afternoon convection. Rain chances should come to a complete end by late Thursday, with dry weather expected for Friday as high pressure quickly transits the region. Unfortunately, the dry weather will be short-lived as the next disturbance in line will be diving south across the Rockies and into the southern plains by Friday night, bringing an increase in clouds as well as a chance for rain again by late Friday night into early Saturday. With Thursday's cold front being of Pacific origin, no significant temperature variations are expected over the short term period. Temperatures Friday and Saturday afternoons are expected to climb into the lower to middle 80s. Overnight lows tonight will be in the 60s, with slightly cooler temperatures expected by Thursday night behind the cold front with lows ranging from the middle 50s to the lower 60s. Nighttime temperatures will be slightly warmer Friday night as winds become southerly as the surface high slides east. 24 && .LONG TERM... (Saturday through next Tuesday) Issued at 339 PM CDT Wed Apr 26 2023 A closed low will be moving into the region on Saturday with scattered to numerous showers/storms. This may come in two waves into Sunday morning. The first wave along a leading shortwave and a warm or stationary front along the coastal Parishes then with the cold front/closed low passing across the region. At this time, the threat for severe weather is low and any stronger storm would likely be confined to coastal areas. However uncertainty remains with regards to timing and strength, so that could change with time. There is good agreement that by Sunday afternoon cool offshore flow will take hold with drying/clearing conditions. Highs will top out in the middle 70s. As we move into early next week, sfc high pressure with lighter winds will take hold. This will allow a gradual warm up near 80 on Monday, lower 80s Sunday, and middle 80s by Wednesday with sfc high pressure overhead or across the southeastern US. 78 && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Wed Apr 26 2023 Conditions are mostly VFR for now, however ceilings will lower through the evening and convection will also increase in coverage tonight. IFR ceilings with occasional lower vis in storms is expected tonight through Thursday morning. Ceilings will gradually improve through the late morning and afternoon. Generally SE winds are expected through tonight, however winds will be VRB and potentially gusty around storms. && .MARINE... Issued at 339 PM CDT Wed Apr 26 2023 Moderate onshore flow is expected early this evening ahead of a line of storms that will move through late tonight into early Thursday. A brief wind shift to offshore will occur in the wake of these storms, with onshore flow resuming later in the day ahead of a cold front. Winds will shift westerly, then offshore by Thursday night as the cold front moves through the area. This period of offshore flow will be brief, with onshore flow resuming by late Friday into Friday night as surface high pressure quickly moves east. Another cold front and its associated showers and storms will move across the coastal waters Friday night into Saturday. This front will be followed by stronger offshore flow Saturday into Sunday along with drier conditions. At this time, no headlines should be needed for our coastal waters forecast until passage of the second front on Saturday. Exercise caution or marginal advisory conditions are expected in the wake of this system. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 63 82 55 82 / 70 80 10 0 LCH 65 81 59 82 / 60 70 0 0 LFT 68 83 63 85 / 30 70 10 10 BPT 67 83 59 83 / 50 70 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...24 LONG TERM....78 AVIATION...05
Hazardous Weather Outlook National Weather Service Lake Charles LA 350 PM CDT Wed Apr 26 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-272100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 350 PM CDT Wed Apr 26 2023 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Showers and storms will increase in coverage late this evening, spreading east across southeast Texas into Louisiana after midnight. The area has been highlighted with a Slight Risk (level 2 out of 5) for severe weather by the Storm Prediction Center. The primary severe weather risk looks to be damaging winds, although an isolated tornado or two as well as large hail cannot be ruled out. In addition, areas northwest of a line from Beaumont to Marksville have also been highlighted with a Marginal Risk (level 1 out of 4) for excessive rainfall and flooding by the Weather Prediction Center. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will be ongoing at daybreak Thursday, as the convective complex progresses east through the morning. Portions of southern Louisiana, southeast of a line from Lake Charles to just north of Opelousas have been highlighted in a Slight Risk (level 2 out of 5) for severe weather by the Storm Prediction Center, with the primary risk damaging wind gusts. However, an isolated tornado or large hail will be possible as well. Additionally, areas east and southeast of a line from Sabine Pass to Leesville to Alexandria have been highlighted with a Marginal Risk (level 1 out of 4) for excessive rainfall and flooding by the Weather Prediction Center for Thursday. After a short break on Friday, another round of showers and storms is expected on Saturday. At this time, any risk for severe weather or heavy rainfall appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-272100- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 350 PM CDT Wed Apr 26 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will increase late tonight. Some storms could be strong, producing locally higher winds and seas, along with dangerous cloud-to-water lightning and rains reducing visibilities to less than a mile. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will continue through Thursday with the passage of the front. Some storms could be strong, producing locally higher winds and seas, along with dangerous cloud-to-water lightning and rains reducing visibilities to less than a mile. Another round of showers and storms is expected on Saturday as another front moves through the region. This front will be followed by strong northwesterly winds and rough seas, with exercise caution or marginal advisory conditions possible from Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Ft Polk radar (KPOE), 157 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
The Tyler County Emergency Manager reported 1 inch hail in Chester.
Trees were downed and or snapped along FM 1745.
Dime to Quarter sized hail damaged vents, AC units, broke a window in a church, and damaged wood siding.
Wind gusts of 65 to 75 MPH snapped branches and downed several large trees along County Road 3725 and at the Pamplin Creek Bridge.
Branches were snapped along County Road 3775 near the Neches River.
Trees downed on Highway 92 along the west side of BA Steinhagen Lake.
A personal weather station recorded a wind gust of 76 mph.
One inch hail near Ford Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, April 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1096234, 1096237, 1096235, 1096238, 1096239, 1096240, 1096241, 1096236.